zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Globally conservative properties and error estimation of a multi-symplectic scheme for Schrödinger equations with variable coefficients. (English) Zbl 1110.65116
Authors’ summary: Based on the multi-symplecticity of the Schrödinger equations with variable coefficients, we give a multi-symplectic numerical scheme, and investigate some conservative properties and error estimation of it. We show that the scheme satisfies discrete normal conservation law corresponding to one possessed by the original equation, and propose global energy transit formulae in temporal direction. We also discuss some discrete properties corresponding to energy conservation laws of the original equations. In numerical experiments, comparisons with the modified Goldberg scheme and Modified Crank-Nicolson scheme are given to illustrate some properties of the multi-symplectic scheme in the numerical implementation, and the global energy transit is monitored due to the scheme does not preserve energy conservation law. Our numerical experiments show the match between theoretical and corresponding numerical results.

65P10Numerical methods for Hamiltonian systems including symplectic integrators
37K10Completely integrable systems, integrability tests, bi-Hamiltonian structures, hierarchies
37M15Symplectic integrators (dynamical systems)
35Q55NLS-like (nonlinear Schrödinger) equations
65M15Error bounds (IVP of PDE)
65M06Finite difference methods (IVP of PDE)
Full Text: DOI
[1] Ablowitz, M. J.; Schober, C. M.: Hamiltonian integrators for the nonlinear Schrödinger equation. Internat. J. Modern phys. C 5, 397-401 (1994) · Zbl 0940.65518
[2] Blanes, S.; Moan, P. C.: Splitting methods for the time-dependent Schrödinger equation. Phys. lett. A 265, 35-42 (2000) · Zbl 0941.81025
[3] Bourgain, J.: Global solutions of nonlinear Schrödinger equations. Amer. math. Soc. colloq. Publ. 46 (1999) · Zbl 0933.35178
[4] Bridges, T. J.: Multi-symplectic structures and wave propagation. Math. proc. Cambridge philos. Soc. 121, 147-190 (1997) · Zbl 0892.35123
[5] Bridges, T. J.; Reich, S.: Multi-symplectic integrators: numerical schemes for Hamiltonian pdes that conserve symplecticity. Phys. lett. A 284, No. 4 -- 5, 184-193 (2001) · Zbl 0984.37104
[6] Budd, C. J.; Piggott, M. D.: Geometric integration and its application. Handbook numer. Anal., 35-139 (2003) · Zbl 1062.65134
[7] J. Chen, M-Z. Qin, Multi-symplectic geometry and multisymplectic integrators for the nonlinear Schrödinger equation, Preprint, 2000
[8] Chen, J.: New schemes for the nonlinear Schrödinger equation. Appl. math. Comput. 124, 371-379 (2001) · Zbl 1023.65130
[9] Delfour, M.; Fortin, M.; Payre, G.: Finite-difference solutions of a non-linear Schrödinger equation. J. comput. Phys. 44, 277-288 (1981) · Zbl 0477.65086
[10] Feng, K.: Collected works of Feng kang II. (1995)
[11] Galbraith, I.; Ching, Y. S.; Abraham, E.: Two-dimensional time-dependent quantum-mechanical scattering event. Amer. J. Phys. 52, No. 1, 60-68 (1984)
[12] Gray, S. K.; Manolopoulos, D. E.: Symplectic integrators tailored to the time-dependent Schrödinger equation. J. chem. Phys. 104, No. 18, 7099-7112 (1996)
[13] Goldberg, A.; Schey, H. M.: Computer-generated motion pictures of one-dimensional quantum-mechanical transmission and reflection phenomena. Amer. J. Phys. 35, No. 3, 177-186 (1967)
[14] Herbst, B. M.; Morris, J.; Mitchell, A. R.: Numerical experiment with the nonlinear Schrödinger equation. J. comput. Phys. 60, 282-305 (1985) · Zbl 0589.65084
[15] Herbst, B. M.; Varadi, F.; Ablowitz, M. J.: Symplectic methods for the nonlinear Schrödinger equation. Math. comput. Simulation 37, 353-369 (1994) · Zbl 0812.65118
[16] Hong, J.; Liu, Y.: Multi-symplecticity of the centred box discretizations for a class of Hamiltonian PDE’s and an application to quasi-periodically solitary wave of qpkdv equation. Math. comput. Model. 39, 1035-1047 (2004) · Zbl 1062.35115
[17] Hong, J.; Liu, Y.: A novel numerical approach to simulating nonlinear Schrödinger equation with varying coefficients. Appl. math. Lett. 16, 759-765 (2003) · Zbl 1046.65072
[18] Hong, J.; Qin, M. -Z.: Multi-symplecticity of the centred box discretizations for Hamiltonian PDE’s with m$\geqslant 2$ space dimensions. Appl. math. Lett. 15, 1005-1011 (2002) · Zbl 1009.37051
[19] Hu, X. -G.: Laguerre scheme: another member for propagating the time-dependent Schrödinger equation. Phys. rev. E 59, No. 2, 2471-2474 (1999)
[20] Iserles, A.: A first course in the numerical analysis of differential equations. (1996) · Zbl 0856.65082
[21] Islas, A. L.; Karpeev, D. A.; Schober, C. M.: Geometric integrations for the nonlinear Schrödinger equation. J. comput. Phys. 173, 116-148 (2001) · Zbl 0989.65102
[22] Jiménez, S.; Vázquez, L.: Some remarks on conservative and symplectic schemes. Nonlinear problems in future particle accelerators, Proceedings, 151-162 (1991)
[23] Jiménez, S.: Derivation of the discrete conservation laws for a family of finite difference schemes. Appl. math. Comput. 64, 13-45 (1994) · Zbl 0806.65081
[24] Karpeer, D. A.; Schober, C. M.: Symplectic integrators for discrete nonlinear Schrödinger systems. Math. comput. Simulation 56, 145-156 (2001) · Zbl 0985.65157
[25] Korsch, H. J.; Wiescher, H.: Quantum chaos. Computational physics, 225-244 (1996) · Zbl 0857.65135
[26] Landau, L. D.; Lifshitz, M. E.: Quantum mechanics, non-relativistic theory. (1977) · Zbl 0178.57901
[27] Lee, T. D.: Difference equations and conservation laws. J. statist. Phys. 46, No. 5/6, 843-860 (1987)
[28] Li, S.; Vu-Quoc, L.: Finite difference calculus invariant structure of a class of algorithms for the nonlinear Klein -- Gordon equation. SIAM J. Numer. anal. 32, No. 6, 1839-1875 (1995) · Zbl 0847.65062
[29] Marsden, J. E.; Patrick, G. P.; Shkoller, S.: Multisymplectic geometry, variational integrators, and nonlinear pdes. Comm. math. Phys. 199, 351-395 (1998) · Zbl 0951.70002
[30] Marsden, J. E.; Pekarsky, S.; Shkoller, S.; West, M.: Variational methods, multisymplectic geometry and continuum mechanics. J. geom. Phys. 38, 253-284 (2001) · Zbl 1007.74018
[31] Marsden, J. E.; Shkoller, S.: Multisymplectic geometry, covariant Hamiltonians and water waves. Math. proc. Cambridge philos. Soc. 125, 553-575 (1999) · Zbl 0922.58029
[32] Mclachlan, R. I.; Gray, S. K.: Optimal stability polynomials for splitting methods, with application to the time-dependent Schrödinger equation. Appl. numer. Math. 25, 275-286 (1997) · Zbl 0888.65095
[33] Neal, R. M.: An improved acceptance procedure for the hybrid Monte Carlo algorithm. J. comput. Phys. 111, 194-203 (1994) · Zbl 0797.65115
[34] Puzyin, I. V.; Selin, A. V.; Vinitsky, S. I.: A high-order accuracy method for numerical solving of the time-dependent Schrödinger equation. Comput. phys. Comm. 123, 1-6 (1999) · Zbl 0941.65080
[35] Puzyin, I. V.; Selin, A. V.; Vinitsky, S. I.: Magnus-factorized method for numerical solving the time-dependent Schrödinger equation. Comput. phys. Comm. 126, 158-161 (2000) · Zbl 0962.65103
[36] Ramos, J. I.: Linearly implicit methods for the nonlinear Schrödinger equation in nonhomogeneous media. Appl. math. Comput. 133, 1-28 (2002) · Zbl 1024.65083
[37] Reich, S.: Multi-symplectic Runge -- Kutta methods for Hamiltonian wave equations. J. comput. Phys. 157, 473-499 (2000) · Zbl 0946.65132
[38] Sanz-Serna, J. M.; Calvo, M. P.: Numerical Hamiltonian problems. (1994) · Zbl 0816.65042
[39] Sanz-Serna, J. M.; Verwer, J. G.: Conservative and nonconservative schemes for the solution of the nonlinear Schrödinger equation. IMA J. Numer. anal. 6, 25-42 (1986) · Zbl 0593.65087
[40] Sanz-Serna, J. M.: Methods for numerical solution of the nonlinear Schrödinger equation. Math. comp. 43, 21-27 (1984) · Zbl 0555.65061
[41] Sanz-Serna, J. M.; Manoranjan, V. S.: A method for the integration in time of certain partial differential equations. J. comput. Phys. 52, 273-289 (1983) · Zbl 0514.65085
[42] Schober, C. M.: Symplectic integrators for the Ablowitz -- Ladik discrete nonlinear Schrödinger equation. Phys. lett. A 259, 140-151 (1999) · Zbl 0935.37053
[43] Serkin, V. N.; Hasegawa, A.: Novel soliton solutions of the nonlinear Schrödinger equation model. Phys. rev. Lett. 85, No. 21, 4502-4505 (2000)
[44] Sulem, C.; Sulem, P. -L.: The nonlinear Schrödinger equation, self-focusing and wave collapse. (1999) · Zbl 0928.35157
[45] Zhang, F.; Pérez-García, V. M.; Vázquez, L.: Numerical simulation of nonlinear Schrödinger systems: A new conservative scheme. Appl. math. Comput. 71, 165-177 (1995) · Zbl 0832.65136